Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 143, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 29, 2015, 3:25 PM CDT for McDonald County, Newton County, Missouri. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2015, 3:25 PM CDT (20:25 UTC)
- Expired
- May 29, 2015, 4:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McDonald County, MO, Newton County, MO
The radar
The Tulsa radar (KINX), 111 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 3:37 PM CDT | HAIL 0.75 | 5 Wnw Pineville, MO | PEA TO PENNEY SIZE HAIL BETWEEN PINEVILLE AND LANAGAN |
| May 29, 4:09 PM CDT | TSTM WND DMG | Pineville, MO | LOTS OF TREE DAMAGE IN PINEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:09 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210
WUUS53 KSGF 292025
SVRSGF
MOC119-145-292115-
/O.NEW.KSGF.SV.W.0143.150529T2025Z-150529T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CDT FRI MAY 29 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 415 PM CDT
* AT 322 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINEVILLE...
AND MOVING NORTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANDERSON...GOODMAN...LANAGAN...NOEL AND PINEVILLE.
THIS WARNING ALSO INCLUDES BIG SUGAR CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
SOUTHWEST MISSOURI.
LAT...LON 3663 9461 3681 9462 3680 9417 3651 9427
3651 9454
TIME...MOT...LOC 2025Z 193DEG 30KT 3659 9441
HAIL...1.00IN
WIND...60MPH
$$
HATCH1 follow-up statement
128
WWUS53 KSGF 292045
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 PM CDT FRI MAY 29 2015
MOC119-145-292115-
/O.CON.KSGF.SV.W.0143.000000T0000Z-150529T2115Z/
MCDONALD MO-NEWTON MO-
345 PM CDT FRI MAY 29 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
NEWTON AND NORTHERN MCDONALD COUNTIES UNTIL 415 PM CDT...
AT 344 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF GOODMAN...AND MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANDERSON AND GOODMAN.
THIS WARNING ALSO INCLUDES BIG SUGAR CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
SOUTHWEST MISSOURI.
LAT...LON 3660 9441 3663 9461 3681 9462 3680 9417
3659 9424
TIME...MOT...LOC 2046Z 201DEG 22KT 3671 9429
HAIL...1.00IN
WIND...60MPH
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:44 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 29, 12:44 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1244 PM CDT Fri May 29 2015
.SHORT TERM...(Today and Tonight)
Issued at 308 AM CDT FRI MAY 29 2015
A very active weather pattern looks to continue for a few more days
across the region, with multiple rounds of thunderstorms through
Saturday. Thankfully, confidence is increasing in a few dry days
late this weekend into early next workweek.
Starting out this morning, yet another area of elevated convection
is developing across northern Oklahoma and eastern Kansas, as a
relatively weak low level jet overspreads a 925-850 MB baroclinic
zone just southwest of the CWA. Convection will continue to blossom
over this area through sunrise, lifting north and east with time. No
widespread severe weather is expected with this activity, though
periods of heavy rain and frequent lightning will be likely with any
thunderstorms.
Convection is then expected to expand in coverage through much of
the day today, with the approach of a few pieces of shortwave
energy currently to our west and southwest. This increased upper
level support should result in fairly widespread showers and
thunderstorms through the day today. Convection is then expected to
continue tonight, with weak height falls continuing to overspread
the region, along with the approach of a frontal boundary from the
northwest. While a few isolated severe thunderstorms aren't
entirely out of the question today, the overall threat appears
rather low. Of more concern will be multiple rounds of heavy rain
given relatively saturated soils. Will continue to coordinate an
expansion of the Flash Flood Watch with surrounding offices; while
exact counties haven't quite been worked out yet, some expansion to
the east should be expected.
.LONG TERM...(Saturday through Thursday)
Issued at 308 AM CDT FRI MAY 29 2015
The aforementioned front looks to make slow progress into the
forecast area through the day Saturday, likely resulting in a slow
end to the rain from the northwest to the southeast during the
latter portion of the day.
That front should then be to our south by Sunday morning, resulting
in what is looking like a rather nice day, with cool temperatures
and lower dewpoints building into the area. Highs on Sunday may
struggle to reach 70 degrees in a few locations.
Warmer temperatures and more seasonable humidity will begin to
return the area during the middle of next week, but right now, it
appears that increasing heights aloft may keep widespread
precipitation chances at bay. That will be a welcomed opportunity
to allow things to dry out a bit.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1239 PM CDT FRI MAY 29 2015
The storm system in place over the Ozarks will move slowly if at
all east into tonight as at combination of ample moisture,
instability and an area of low pressure combines to bring
additional rounds of rainfall to the region. The depth of the
moisture will bring MVFR to IFR ceilings and visibilities to the
region through Saturday morning. Some terminals may potentially
see LIFR conditions for brief periods if heavy rain moves over
location.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Saturday evening FOR MOZ066-068>070-
077>082-088>098-101>106.
KS...FLASH FLOOD WATCH through Saturday evening FOR KSZ073-097-101.
&&
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...HatchHazardous weather outlook, May 29, 2:39 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 239 PM CDT FRI MAY 29 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 239 PM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL GRADUALLY BECOME MORE NUMEROUS THIS AFTERNOON AS ACTIVITY MOVES NORTH FROM OKLAHOMA AND ARKANSAS. INITIALLY DISCREET CELLS NEAR A WARM FRONT HAVE SHOWN ROTATION AND A BRIEF TORNADO OR DAMAGING WINDS IS POSSIBLE PARTICULARLY OVER FAR SOUTHWEST MISSOURI. SMALL HAIL WILL ALSO BE POSSIBLE WITH STRONGER STORMS. AN APPROACHING COLD FRONT ALONG WITH AN UPPER LEVEL DISTURBANCE WILL ALSO AID IN THE DEVELOPMENT OF HEAVY RAINFALL LATE THIS AFTERNOON AND TONIGHT OVER A LARGE PORTION OF THE AREA. FLOODING WILL BE POSSIBLE WHERE PROLONGED HEAVY RAINFALL RATES OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAIN AND THUNDERSTORMS WILL CONTINUE EARLY SATURDAY...BEFORE ENDING FROM NORTHWEST TO SOUTHEAST. THUNDERSTORM CHANCES WILL INCREASE AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OVER FAR SOUTHWEST MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, May 29, 1:10 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 PM CDT FRI MAY 29 2015
MOZ104-291845-
TANEY MO-
110 PM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR TANEY COUNTY UNTIL 145 PM CDT...
AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF POWERSITE...OR 5 MILES
SOUTHEAST OF FORSYTH...MOVING NORTHEAST AT 25 MPH. WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRADLEYVILLE...BROWNBRANCH...EDGEWATER
BEACH...FORSYTH...KIRBYVILLE...KISSEE MILLS...OZARK BEACH...POWERSITE
AND TANEYVILLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BULL
SHOALS LAKE AND LAKE TANEYCOMO.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3664 9317 3681 9303 3681 9277 3679 9276
3664 9287 3654 9311
TIME...MOT...LOC 1811Z 214DEG 20KT 3664 9306
HATCHSpecial weather statement, May 29, 2:53 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 253 PM CDT FRI MAY 29 2015 MOZ101-292030- MCDONALD MO- 253 PM CDT FRI MAY 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR MCDONALD COUNTY UNTIL 330 PM CDT... AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF NOEL...OR 12 MILES SOUTHWEST OF PINEVILLE...MOVING NORTH AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE ANDERSON...GOODMAN...LANAGAN...NOEL AND PINEVILLE. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BIG SUGAR CREEK STATE PARK. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR SOUTHWEST MISSOURI. LAT...LON 3676 9462 3675 9418 3649 9431 3650 9461 TIME...MOT...LOC 1954Z 194DEG 18KT 3645 9446 HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:13 PM CDT | Flash Flood Warning | SGF | Laclede | 4 hr |
| May 29, 1:10 PM CDT | Special Weather Statement | SGF | Taney | 35 min |
| May 29, 2:53 PM CDT | Special Weather Statement | SGF | McDonald | 37 min |
| May 29, 3:49 PM CDT | Tornado Warning | SGF | McDonald, Newton | 26 min |
| May 29, 4:06 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 39 min |
| May 29, 4:17 PM CDT | Special Weather Statement | SGF | Newton | 28 min |
| May 29, 4:19 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 41 min |
| May 29, 4:27 PM CDT | Special Weather Statement | SGF | Christian | 33 min |
| May 29, 4:44 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| May 29, 4:44 PM CDT | Special Weather Statement | SGF | Barry, Lawrence | 31 min |
| May 29, 4:57 PM CDT | Special Weather Statement | SGF | Wright | 33 min |
| May 29, 5:05 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 40 min |
| May 29, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 36 min |
| May 29, 5:20 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 40 min |
| May 29, 5:23 PM CDT | Special Weather Statement | SGF | Texas | 37 min |
| May 29, 5:42 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence, Stone | 63 min |
| May 29, 5:44 PM CDT | Special Weather Statement | SGF | Wright | 31 min |
| May 29, 6:10 PM CDT | Special Weather Statement | SGF | Texas | 35 min |
| May 29, 6:12 PM CDT | Special Weather Statement | SGF | Texas | 33 min |
| May 29, 6:13 PM CDT | Tornado Warning | SGF | Greene | 19 min |
| May 29, 6:20 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 40 min |
| May 29, 6:44 PM CDT | Special Weather Statement | SGF | Webster | 31 min |
| May 29, 6:51 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 24 min |
| May 29, 6:54 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.